FDA creates blindness warning label for Viagra

The Food and Drug Administration today approved updated labeling for Cialis, Levitra and Viagra to reflect a small number of post-marketing reports of sudden vision loss, attributed to NAION (non arteritic ischemic optic neuropathy), a condition where blood flow is blocked to the optic nerve.

FDA advises patients to stop taking these medicines, and call a doctor or healthcare provider right away if they experience sudden or decreased vision loss in one or both eyes. Further, patients taking or considering taking these products should inform their health care professionals if they have ever had severe loss of vision, which might reflect a prior episode of NAION. Such patients are at an increased risk of developing NAION again.

At this time, it is not possible to determine whether these oral medicines for erectile dysfunction were the cause of the loss of eyesight or whether the problem is related to other factors such as high blood pressure or diabetes, or to a combination of these problems. The new labeling information is available along with additional information for healthcare providers and consumers online at:

Viagra (http://www.fda.gov/cder/consumerinfo/viagra/vIAGRA.htm)

Levitra (http://www.fda.gov/cder/drug/infopage/vardenafil/default.htm)

Cialis (http://www.fda.gov/cder/drug/infopage/cialis/default.htm)

From U.S. FDA



The material in this press release comes from the originating research organization. Content may be edited for style and length. Want more? Sign up for our daily email.

3 thoughts on “FDA creates blindness warning label for Viagra”

  1. In erectile dysfunction, the male sex organ or penis does not achieve and maintain a proper erection which is very much required for sex. The reason behind this is insufficient blood flow into the penis. This disease can be cured effectively by taking generic Cialis which relaxes the muscles in the penis and enhances blood flow into it.

  2. I think not always viagra work at all. Some of my friends didn’t see any effect of viagra. Also viagra have many side effects

Comments are closed.